Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 76, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 21, 2019, 9:19 PM CDT for 6 counties in Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2019, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 21, 2019, 10:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Colbert County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 21.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:09 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 21, 8:09 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 809 PM CDT Fri Jun 21 2019 .NEAR TERM...(Tonight) Issued at 809 PM CDT Fri Jun 21 2019 00Z RAOB at OHX indicates a sharply curved low level hodograph and an extremely buoyant airmass with SBCAPE around 4000 j/kg. Effective bulk shear values of 30-40kt along with continued southerly inflow will maintain these storms into our southern TN and north AL counties. At this point, 35-45kt gusts appear likely, with pockets of higher winds possible. With steep mid level lapse rates and very high DCAPE values of 1300-1600 j/kg in north AL, expecting continued threat of damaging winds, perhaps widespread in nature as this line moves southeast. Looks to enter our southern TN and far northwest AL counties from 02-03Z, and 04-06Z across the rest of north AL. .SHORT TERM...(Saturday through Sunday) Issued at 244 PM CDT Fri Jun 21 2019 The above noted frontal boundary should be displaced even further to the north and east of this region. This will keep the Tennessee Valley firmly in a very warm to hot, and moist environment. Moderate to strong capping over the region will keep a damper on the formation of showers and storms. High CAPE values and precipitable water values in the 1.5 to 1.8 inch range could be favorable for gusty winds and locally heavy downpours in the stronger storms/heavier showers. Very warm to hot conditions will continue over the weekend. High temperatures should range into the lower 90s, with heat index values up to 102 and 103 degrees especially during Saturday. Dewpoints in the mid 70s and below will help temper the heat from rising into the advisory range (105-109 degrees). .LONG TERM...(Sunday night through Thursday) Issued at 244 PM CDT Fri Jun 21 2019 Next week, the amplified ridge across the region will shift eastward as the main upper low lifts NE into Canada and a weaker low slides across the Plains. This low and associated sfc low will lift up into the Great Lakes region through the day on Monday and drag a cold front into the region. The cold front will slide into the TN Valley during the afternoon to evening hours. If the front is able to get here moreso during the afternoon hours, wouldn't rule out some storms becoming strong to possibly severe. Forecast soundings suggest a good amount of CAPE during the afternoon hours, good low level lapse rates, but weak shear. Daytime highs will be seasonable in the upper 80s with heat index values in the low to mid 90s. Showers and thunderstorms will linger into Tuesday as the front slowly slides southeastward. As the upper low lifts out of the Great Lakes, flow will become zonal and conditions behind the front will be a tad bit cooler and drier with daytime highs in the mid/upper 80s and overnight lows once again around 70 degrees. Heading into Wednesday, a ridge across the Desert SW will strengthen, expand across the Plains and into our region. Look for dry and seasonable conditions with highs around 90 degrees and lows in the upper 60s. Weak disturbances passing through on Thursday will return shower/storm chances to the forecast. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 555 PM CDT Fri Jun 21 2019 VFR conditions will last into mid evening hours. However, an advancing line of strong to severe thunderstorms will arrive quickly in southern TN and north AL between 03-06Z. The gust front may produce strong winds/gusts. However, will only carry VCTS as there remains some uncertainty at KMSL and KHSV arrival times and coverage. Will amend as necessary. Late tonight behind the showers and thunderstorms, VFR conditions are expected with scattered clouds at or above 050agl. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...RSB LONG TERM...JMS AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 21, 4:53 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 453 PM CDT Fri Jun 21 2019 ALZ001>010-016-TNZ076-096-097-221100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 453 PM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Thunderstorms are possible late this evening into the overnight hours. There is a chance that strong to damaging winds will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered thunderstorms are possible on Saturday and Sunday. Any thunderstorm that develops will be capable of producing gusty winds and small hail. A weak frontal boundary will move into the region on Monday, bringing another round of showers and thunderstorms across the area. Additional scattered thunderstorm activity is expected into the middle of next week, as the front stalls near the area and weakens. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible late this evening and overnight.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:23 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Limestone | 67 min |
| Jun 21, 9:13 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 47 min |
| Jun 21, 9:21 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 39 min |
| Jun 21, 9:50 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 40 min |
| Jun 21, 9:53 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Limestone, Madison, Marshall, Morgan | 52 min |
| Jun 21, 9:56 PM CDT | Special Weather Statement | HUN | Franklin | 34 min |
| Jun 21, 10:19 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 41 min |
| Jun 21, 10:31 PM CDT | Special Weather Statement | HUN | Cullman, Marshall, Morgan | 44 min |
| Jun 21, 10:53 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 29 min |
| Jun 22, 11:35 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 25 min |
| Jun 22, 12:12 PM CDT | Special Weather Statement | HUN | Colbert | 48 min |
| Jun 22, 12:28 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 47 min |
| Jun 22, 12:33 PM CDT | Special Weather Statement | HUN | DeKalb | 42 min |
| Jun 22, 12:39 PM CDT | Special Weather Statement | HUN | Franklin | 51 min |
| Jun 22, 12:48 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 42 min |
| Jun 22, 12:52 PM CDT | Special Weather Statement | HUN | Limestone | 38 min |
| Jun 22, 1:02 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 43 min |
| Jun 22, 1:08 PM CDT | Special Weather Statement | HUN | Lawrence | 52 min |
| Jun 22, 1:25 PM CDT | Special Weather Statement | HUN | DeKalb | 50 min |
| Jun 22, 1:40 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 50 min |
| Jun 22, 1:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence, Morgan | 44 min |
| Jun 22, 2:23 PM CDT | Special Weather Statement | HUN | Morgan | 52 min |
| Jun 22, 2:29 PM CDT | Special Weather Statement | HUN | Cullman | 46 min |
| Jun 22, 2:41 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 37 min |
| Jun 22, 2:45 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 29 min |
| Jun 22, 3:34 PM CDT | Special Weather Statement | HUN | Marshall | 26 min |
| Jun 22, 5:41 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Jun 22, 5:52 PM CDT | Special Weather Statement | HUN | Lauderdale, Limestone | 38 min |
| Jun 22, 5:55 PM CDT | Special Weather Statement | HUN | Madison | 50 min |
| Jun 22, 6:07 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 53 min |
| Jun 22, 6:09 PM CDT | Flash Flood Warning | HUN | Lauderdale, Limestone | 3 hr |
| Jun 22, 6:31 PM CDT | Special Weather Statement | HUN | Jackson, Madison | 44 min |
| Jun 22, 6:56 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 49 min |
| Jun 21, 8:38 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 52 min |
| Jun 22, 5:05 PM CDT | Special Weather Statement | HUN | Franklin, Moore | 25 min |
| Jun 22, 5:07 PM CDT | Special Weather Statement | HUN | Lincoln | 23 min |
| Jun 22, 5:25 PM CDT | Special Weather Statement | HUN | Franklin | 50 min |
| Jun 22, 6:14 PM CDT | Special Weather Statement | HUN | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.